Need your opinion on some Anti Depressants.

Discussion in 'Fibromyalgia Main Forum' started by Treca, Jun 28, 2006.

  1. Treca

    Treca New Member

    For the past few months I've been taking Nortriptyline at 25mg a day. I've been doing very well on this along with my other meds.

    Doc wanted me to try Cymbalta and I thought that I would die with the headaches I would get every single time. So had to stop taking it. So after awhile they gave me some info on some others to consider. Wellbutrin and Effexor and a few other ones I can't remember. I choose the Wellbutrin because I didn't need to gain anymore weight and I didn't want anything to mess up my sex drive.

    So I started taking the Wellbutrin and I ended up having the same headaches that I got when I was taking the Cymbalta. I couldn't even function when I was on these.

    So question to you is...Does this seem normal? Is there something in both of them that my body just can't take?

    When I was on the Cymbalta I was taking 10mg 1 a day and the Wellbutrin was 75mg 2 times a day so 150mg.

    So if any of you have any guesses or opinions on why this keeps happening to me I would love to hear them.

    Thanks!

    Treca :)
  2. Scapper

    Scapper New Member

    I'll take a guess :)

    We all react so differently to medications, as well as natural supplements, so it's hard to tell.

    Do you only get the headaches from anti-depressant class of meds?

    If so, I'm thinking that since these type drugs alter your brain chemicals that perhaps this is a temporary reaction you have while your neurotransmitters adjust.

    Were you able to take either of these for any length of time to see if this would subside, or was it too unbearable?

    Again, just a guess since it's hard to tell why the body reacts the way it does.

    scapper
  3. shootingstar

    shootingstar New Member

    Did you continue taking the Nortriptyline (tricyclic antidepressant) while trying the other antidepressants? If so I'm wondering if combining the tricyclic with the others might be a problem. Don't know.
  4. 69mach1

    69mach1 New Member

    i have not taken effexor...but welbutrin...i am so glad to hear you are getting headaches as well..i just started about two weeks ago...and i swear i get these nasty headaches....

    i have tried welbbutrin a couple of times...and it seems to be no good for me ...but i am going to hang in there and call they psychiatrist..

    cymbalta was bad for me...sweating all over! weight gain for me...some people lose i gain...

    i liked vivactil the best...but asoon as they stepped my med up i started a huge flair and flet like my skin was on fire all over...

    jodie
  5. Treca

    Treca New Member

    Whenever I would start either Cymbalta or Wellbutrin I would stop the Nortriptyline per my doctors request.

    If these headaches where just regular headaches then I could handle it but, these things have me bedridden until the med is out of my system. I can't have that with a 3 year old to take care of.

    I hate having high hopes on something and it end up being not what I expected. You would think I would know better by now...

    I guess I'll stick with the Nortrip. It seems to be working very well with my other meds and hasn't given me any bad side effects. I figure why try to change or fix something that is working just fine.

    Treca:)
  6. Treca

    Treca New Member

    So far the anti depressants are the only things that give me headaches thus far.

    Everything else I have ever tried whatever it may be has never given me headaches. It seems that only the anti depressants are the ones giving me the headaches.
  7. CockatooMom

    CockatooMom New Member

    I have been on wellbutrin...doesn't make a difference in the sex drive. My doc told me they shouldn't advertise it that way. (I don't remember how I reacted to that one...been so long ago)

    I currently take effexor xr, I sweat like a fool too, but I do not get headaches. I've been on it for 6+ years.

    I hear cymbalta is very similar to effexor, so that may give you headaches.

    Sorry no help...just my 2 cents!
  8. bigmama2

    bigmama2 New Member

    Why did they want to add another AD? Or were you trying to switch ADs, and if so why? If the one you are taking is working well, probably don't mess with it unless there is a good reason.

    Many ADs cause bad side effects (including headaches) as you adjust to them, but the side effects should go away or be very minor after 1 or 2 weeks. (usually sooner)

    I have been on many differernt ADs and the first few days are hellish, but then the side effects subside, and tghen the meds start working.

    Wellbutrin is very good for many people as an AD that does not lower sex drive. It even can elevate sex drive in some.

    Effexor is very good as a AD also.

    Anoth3er tip-- try to go on (or off) a AD slowly- smaller doses, building up to a regular dose.

    good luck!!!!!!

    BigMama2
  9. Treca

    Treca New Member

    see if the stronger AD's worked with helping the pain. If they had worked then the next step would be to see if I could stop other meds I was taking and just go from there.

    Just another trial and error thing.

    Another really bad side effect I had with the Wellbutrin was it really messed up my sleep. I was constantly waking up, tossing and turning, and aching all over. As well as having the headaches while I slept as well. It just wouldn't go away. So after a night of not being able to sleep I felt 10 times worse then what I have on a daily bases.

    So after thinking about it I'm just going to let my doctors know that I will be sticking with what I am taking now since it is working very well for me. If something starts to go wrong and the meds stop working then we will take the next step.

    Thank you everyone for your replies:) I'm glad to hear I'm not the only one having problems with the AD's

    Treca:)
  10. JewelRA

    JewelRA New Member

    I have HAD it with AD's!! I have been on Paxil for 14 years, which is now backfiring on me and causing extreme problems. On top of that, an idiot psychiatrist tried me on Effexor XR and after 3 weeks I just about lost it!! No sleep, extreme anxiety, feeling like I was losing my mind - and absolutely no relief from pain. I wish I had never started it. Then the most horrific withdrawals after only 3 weeks of taking it.

    Now my Paxil is backfiring and causing me the same problems as Effexor. I am tapering off it slowly. (Wish I could do it faster, but I am afraid of horrific withdrawal again).

    I have absolutely had it with AD's!!!
  11. Tizzytrubs

    Tizzytrubs New Member

    Nortripyline at 25mg is only to help with sleep and pain,the anti-d dose is around 100mg+, and it is ok to take this with othe anti-d's, though some Doctors do not like it.I am 3 weeks into taking Cymbalta 60mg a day, and the only problem I'm getting is sleeplessness. it is helping with the pain. I've just come off citalopram, as it made me lethargic and foggy and gave me pains in my legs. Paxil made me suicidal, I was on it for 7 years,and became manic when I came off it.
    Kathy xx